MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN FLX?; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number M635WU50240
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Paralysis (1997)
Date of Event 03/31/2025
Type of Reportable Event Death
Event or Problem Description
The following event originated from a patient calling the watchman patient call center, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported a cerebral vascular accident (cva) and death occurred.A left atrial appendage (laa) closure procedure was performed on (b)(6) 2023, and a 24mm watchman flx closure device was implanted.The patient passed away on (b)(6), 2025, following three strokes in a row.The first stroke was at the end of (b)(6) 2025, the second stroke was three weeks later leaving the patient paralyzed, and the third and final stroke occurred 1.5 months later and was described as a "massive stroke".The patient was discharged home after and then died which was two days following the final stroke.There were no further details reported.
 
Additional Manufacturer Narrative
With all the available information, boston scientific (bsc) concludes: device technical analysis: the watchman flx? remains implanted; therefore, returned device analysis could not be completed.Media review: despite multiple attempts, procedural angiographic media was not provided to assist in the investigation.Device history record review: a review was completed of the device history records (dhr) for the watchman flx?, part # m635wu50240 batch # 0031343982.The device was processed through all normal operational conditions and passed all acceptance activities.The dhr review did not identify any deviations or non-conformances that could have contributed to the event.Labeling review: there was no evidence to suggest that the device was used in a manner inconsistent with the labeling.Watchman flx? instructions for use (ifu) lists potential complications, risks and adverse events that may be associated with the use of this device which include cerebral vascular accident (cva) (paralysis) (hospitalization) and death.Risk review: a risk review was completed and confirmed that the events of cerebral vascular accident (cva) (paralysis) and death were defined in the risk documentation.These event types have been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of known inherent risk of device.
 
Event or Problem Description
The following event originated from a patient calling the watchman patient call center, and therefore despite good faith efforts the information is often incomplete.Additionally, due to the limited information received through good faith efforts, this event may represent a duplicate of an event which was already known to boston scientific.It was reported a cerebral vascular accident (cva) and death occurred.A left atrial appendage (laa) closure procedure was performed on (b)(6) 2023, and a 24mm watchman flx closure device was implanted.The patient passed away on (b)(6) 2025, following three strokes in a row.The first stroke was at the end of (b)(6) 2025, the second stroke was three weeks later leaving the patient paralyzed, and the third and final stroke occurred 1.5 months later and was described as a "massive stroke".The patient was discharged home after and then died which was two days following the final stroke.There were no further details reported.

Brand Name
WATCHMAN FLX?
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23234215
Report Number2124215-2025-69547
Device Sequence Number12979812
Product Code NGV
UDI-Device Identifier08714729860495
UDI-Public(01)08714729860495(17)260329(10)31343982
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2026
Device Model NumberM635WU50240
Device Catalogue NumberM635WU50240
Device Lot Number0031343982
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date10/07/2025
Supplement Report FDA Received Date03/20/2026
Date Device Manufactured03/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Hospitalization;
Patient Age78 YR
Patient SexFemale